MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C19V-020M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2024-11-07 the site contacted berlin heart inc.Clinical affairs (ca) to report a cut on the inflow atrial cannula for small children ø 6 mm; l 25 cm; head 14 mm (lot no.00126464) of the rvad cannula in the bvad configuration.They noticed the cut during a routine pump assessment and deposit check.The site also reported that touching along the cut revealed a visible gap that looked like a deep cut.Ca requested pictures of the inflow cannula for further assessment.Ca confirmed the cut in the pictures and recommended an immediate replacement of the defective part due to the high risk of cannula disruption.On 2024-11-07, the site removed the defective part of the cannula and replaced it with an extension set.Ca requested the return of the defective part for further investigation.During the event, both pumps maintained complete fill and ejection, and the patient was adequately supported.
 
Additional Manufacturer Narrative
The atrial cannula for small children (lot no.00126464) was in use on the patient from 2023-07-24 until the time of the event on 2024-11-07 (472 days).We have reviewed the production records of the excor arterial cannula lot no.00126464.This product was produced according to our specifications.According to the production records, a total of 5 cannulas with this lot no.Were produced.Out of 5 cannulas, 4 were distributed in usa and 1 was distributed in india.All the 4 cannulas were used on patients and 3 among them were explanted as all the 3 patients were successfully transplanted.This cannula complaint is associated with the 4th patient in the usa.There are no additional complaints associated with this lot number except the current complaint and another complaint from the same patient that occurred on 2024-11-12 which will submitted as 3004582654-2024-00061.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
On 2024-11-27, the excor cannula lot no.00126464 was returned to berlin heart gmbh for investigation.During visual inspection of the returned cannula section, the reported cut described in the complaint report was confirmed.The defect was an external and superficial cut that did not exhibit any signs of leakage.The defect was most likely caused by a sharp and pointed object.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key20761728
Report Number3004582654-2024-00059
Device Sequence Number9264306
Product Code DSQ
UDI-Device Identifier04260090041277
UDI-Public(01)04260090041277(17)251031(10)00126464
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Model NumberC19V-020M
Device Lot Number00126464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight11 KG